U.S. doctors online nowAsk doctors free
Canada
A 46-year-old female asked:

D dimer came in at 536, just above 500 cutoff. going for u/s of calf next week (possible dvt). on 30mg xarelto. 2 q's - 1) is it normal to have heavier periods - mine feels so much heavier and 2) can i take a hot bath with a possible dvt>?

2 doctor answers4 doctors weighed in
Dr. Russ Braun
Emergency Medicine 36 years experience
Xarelto Bleeding: Abnormal bleeding including increased menses is not typical and should be checked with your regular doctor. I do not believe that a nice hot bath should cause any issues related to possible DVT, enjoy!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Sathish Philip
Family Medicine 20 years experience
Answers: 1) As you are on a blood thinner medication it's not uncommon to have heavier bleeding through your periods. Nevertheless please do consult with your primary care or gynecologist to consider other causes of heavy bleeding. 2) Taking hot showers should not be affecting the possibility of having blood clots in deep veins. I hope these answers your question.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 16, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.